Alert archive / Nevada / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 3, 2016, 2:54 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Aug 3, 2016, 11:00 AM MST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 2:54 AM MST (09:54 UTC)
- In effect from
- Aug 3, 2016, 11:00 AM MST
- Expired
- Aug 5, 2016, 5:00 AM MST
- In force
- 42 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WGUS65 KVEF 030954 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 254 AM PDT WED AUG 3 2016 ...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN...MOST OF CLARK...NORTHEAST SAN BERNARDINO...AND MOST OF MOHAVE COUNTIES THROUGH 5 AM FRIDAY... .MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA THROUGH THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES MAY EXCEED TWO INCHES PER HOUR WITH THE STRONGEST STORMS. AZZ001-003-036-CAZ524-NVZ015-016-018>022-031800- /O.NEW.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 254 AM PDT WED AUG 3 2016 /254 AM MST WED AUG 3 2016/ ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA...EASTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH LATE THURSDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HIGHER TERRAIN OF LINCOLN...CLARK...NORTHEAST SAN BERNARDINO...AND MOHAVE COUNTIES BY EARLY THIS AFTERNOON. VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...STORMS ARE EXPECTED TO DEVELOP IN SOUTHERN UTAH AND NORTH-CENTRAL ARIZONA THIS AFTERNOON...MOVING SOUTHWEST INTO PORTIONS OF LINCOLN...CLARK...AND MOHAVE COUNTIES THIS EVENING AND TONIGHT. AFTER A BRIEF LULL IN STORM COVERAGE THURSDAY MORNING...MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE WATCH AREA ON THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CMS
6 follow-up statements
331 WGUS65 KVEF 031734 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 AM PDT WED AUG 3 2016 ...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO COUNTY THROUGH 5 AM FRIDAY... .MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA THROUGH THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. AZZ002-CAZ525>527-040615- /O.EXA.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1034 AM PDT WED AUG 3 2016 /1034 AM MST WED AUG 3 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE COLORADO RIVER VALLEY IN SOUTHWEST MOHAVE COUNTY AND SOUTHEAST SAN BERNARDINO COUNTY INCLUDING THE FOLLOWING AREAS...LAKE HAVASU...FORT MOHAVE...CADIZ BASIN AND THE MORONGO BASIN. * THROUGH LATE THURSDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN BY EARLY THIS AFTERNOON THEN SPREAD TO THE DESERTS LATER IN THE AFTERNOON. VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. THERE MAY BE A BRIEF LULL IN STORM COVERAGE THURSDAY MORNING...BEFORE MORE STORMS DEVELOP ACROSS THE WATCH AREA THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AZZ001-003-036-CAZ524-NVZ015-016-018>022-040615- /O.CON.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1034 AM PDT WED AUG 3 2016 /1034 AM MST WED AUG 3 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA... EASTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH LATE THURSDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HIGHER TERRAIN OF LINCOLN...CLARK...NORTHEAST SAN BERNARDINO...AND MOHAVE COUNTIES BY EARLY THIS AFTERNOON. VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...STORMS ARE EXPECTED TO DEVELOP IN SOUTHERN UTAH AND NORTH-CENTRAL ARIZONA THIS AFTERNOON... MOVING SOUTHWEST INTO PORTIONS OF LINCOLN...CLARK...AND MOHAVE COUNTIES THIS EVENING AND TONIGHT. AFTER A BRIEF LULL IN STORM COVERAGE THURSDAY MORNING...MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE WATCH AREA ON THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
913 WGUS65 KVEF 040614 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1114 PM PDT WED AUG 3 2016 ...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO COUNTY THROUGH 5 AM FRIDAY... .MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA THROUGH THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-041215- /O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1114 PM PDT WED AUG 3 2016 /1114 PM MST WED AUG 3 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH LATE THURSDAY NIGHT * STORMS WILL CONTINUE TONIGHT IN MUCH OF THE WATCH AREA BEFORE DIMINISHING NEAR SUNRISE. AFTER A BRIEF LULL IN STORM COVERAGE THURSDAY MORNING...MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE WATCH AREA ON THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF FLASH FLOODING. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CMS
298 WGUS65 KVEF 041153 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 453 AM PDT THU AUG 4 2016 ...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO COUNTY THROUGH 5 AM FRIDAY... .MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA TODAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-050000- /O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 453 AM PDT THU AUG 4 2016 /453 AM MST THU AUG 4 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH LATE TONIGHT * SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE WATCH AREA...ESPECIALLY THIS AFTERNOON AND THIS EVENING...WITH A CONTINUED THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO FOUR INCHES PER HOUR ARE LIKELY WITH THE STRONGEST STORMS. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CMS
757 WGUS65 KVEF 042152 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT THU AUG 4 2016 ...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO COUNTY THROUGH 5 AM FRIDAY... .MONSOONAL MOISTURE WILL CONTINUE OVER THE AREA TONIGHT. CONDITIONS WILL BE REMAIN FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO TWO-THREE INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-051200- /O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 252 PM PDT THU AUG 4 2016 /252 PM MST THU AUG 4 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. * THROUGH LATE TONIGHT * SCATTERED STORMS WILL CONTINUE ACROSS THE WATCH AREA...ESPECIALLY THE REST OF THIS AFTERNOON AND THIS EVENING... WITH A CONTINUED THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO THREE INCHES PER HOUR ARE LIKELY WITH THE STRONGEST STORMS. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
234 WGUS65 KVEF 050347 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 847 PM PDT THU AUG 4 2016 ...FLASH FLOOD WATCH CANCELLED FOR EASTERN SAN BERNARDINO...CLARK...AND SOUTHERN MOHAVE COUNTIES. REMAINS IN EFFECT THROUGH 5 AM FOR LINCOLN AND NORTHERN MOHAVE COUNTIES. .THUNDERSTORM ACTIVITY WILL CONTINUE TO DIMINISH THIS EVENING ACROSS MOST OF THE AREA. HOWEVER...SOME THUNDERSTORM ACTIVITY WILL PERSIST ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES WHERE FLASH FLOODING MAY STILL OCCUR WITH STRONGER THUNDERSTORM ACTIVITY. AZZ002-003-036-CAZ524>527-NVZ016-018>022-050500- /O.CAN.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 847 PM PDT THU AUG 4 2016 /847 PM MST THU AUG 4 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR EASTERN SAN BERNARDINO...CLARK...AND SOUTHERN MOHAVE COUNTIES HAS BEEN CANCELLED. THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE OVERNIGHT AND FLASH FLOODING THREAT WILL DIMINISH. $$ AZZ001-NVZ015-051200- /O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 847 PM PDT THU AUG 4 2016 /847 PM MST THU AUG 4 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. * UNTIL 5 AM PDT /5 AM MST/ FRIDAY * SCATTERED STORMS WILL CONTINUE ACROSS THE WATCH AREA... WITH A CONTINUED THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO THREE INCHES PER HOUR ARE LIKELY WITH THE STRONGEST STORMS. * IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES AND DRAINAGES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
818 WGUS65 KVEF 051152 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM PDT FRI AUG 5 2016 ...FLASH FLOOD WATCH FOR LINCOLN AND NORTHERN MOHAVE COUNTIES ALLOWED TO EXPIRE THIS MORNING... AZZ001-NVZ015-051300- /O.EXP.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LINCOLN COUNTY- 452 AM PDT FRI AUG 5 2016 /452 AM MST FRI AUG 5 2016/ ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS MORNING. THOUGH THE THREAT FOR THUNDERSTORMS CONTINUES THROUGH TONIGHT...ONLY A LIMITED THREAT OF FLASH FLOODING EXISTS TODAY. THEREFORE...THE FLASH FLOOD WATCH WILL EXPIRE AS SCHEDULED. $$ CMS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 2:41 AM MST, 13 minutes earlier.
Area forecast discussion, Aug 3, 2:41 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 241 AM PDT WED AUG 3 2016 .SYNOPSIS...Monsoonal moisture will continue to stream into the area through Thursday. Thunderstorm chances will increase today and tomorrow across southern Nevada, northwest Nevada, and eastern San Bernardino County as a storm system approaches the area. Conditions will begin to dry out on Friday, and the area will likely be storm free by Sunday. Temperatures will be near to slightly below normal for the next seven days. && .SHORT TERM...Through Saturday. The KVEF 00Z sounding indicated a bit of drying in the atmospheric column (PW of 1.27 inches versus 1.41 inches 24 hours ago) as a midlevel anticyclonic circulation edged into southern Nevada today. As such, convection was noticeably quieter this evening in our area as weak upper-level vorticity maxima were shoved southward and eastward into far southeast California and central Arizona. Operational models suggest this anticyclonic circulation will begin to move northeastward today as a longwave trough approaches the Pacific Coast, allowing an elongated vorticity maximum to move back into southern portions of the CWA. More organized convection has been strongly tied to this vorticity maximum in past days, so suspect convective coverage will be higher across the area today. Most high-resolution guidance is in agreement with this notion, as several of the most recent runs of the HRRR (along with national operational convection-allowing models -- CAMs) simulate scattered convection developing across the high terrain of southeast Nevada, San Bernardino County, and Mohave County by early afternoon. Additionally, owing to enhanced mesoscale lift in southern Utah and north-central Arizona, CAMs have consistently developed a loosely organized convective cluster in these areas propagating SSW into northeast portions of the CWA this evening and tonight. Though confidence in this scenario is only moderate owing to recent verification of similarly-simulated convective clusters, think the improved moisture, the increasing proximity of a large-scale trough, and the influence of the midlevel vorticity in advance of the large- scale trough are enough meteorological factors to hoist a flash flood watch for Lincoln, most of Clark, far northeast San Bernardino, and Mohave Counties beginning late this morning. As the longwave trough approaches the region on Thursday, large- scale lift increases as moisture continues to surge northward into the southern Great Basin. As guidance has consistently emphasized Thursday afternoon and evening with the highest precipitation chances and given the upper-level support, the flash flood watch will go through Thursday night despite the likely scenario of at least a brief lull in convective coverage Thursday morning. Models have begun to diverge with the details of the trough passage on Friday. A perturbation within the longwave trough is set to move into central California on Saturday. However, the GFS/UKMET are considerably faster (12+ hours) than the ECMWF (which is also noticeably stronger with this perturbation). Notably, the GFS/UKMET are typically faster with these systems, but the ECMWF is more of an outlier compared to the remaining operational guidance, particularly given that this is a somewhat recent trend. If the ECMWF were to verify, monsoonal moisture would be slower to move out of the region than what is currently indicated in the grids. For now, maintained continuity with previous forecasts and kept PoPs confined to Lincoln and Mohave Counties on Friday and far northeast Mohave County on Saturday, but confidence is a bit lower in this forecast than at this time yesterday. Regarding temperatures, guidance varies considerably on Thursday and Friday owing to discrepancies in simulated cloud cover/convection as well as the emerging differences in the trough passage mentioned above. For now, kept temperature forecast fairly consistent with previous shifts, with near to slightly below normal temperatures through Saturday. Confidence is far below average, however, given the overall complexity of the forecast. One final note...as the longwave trough moves through the area late this week into this weekend, expect some breezier south/southwest winds to develop in much of the area on Friday and Saturday, especially in the southern Great Basin and Mohave County. .LONG TERM...Sunday through Tuesday. Picking up Sunday morning, troughing along the West Coast will bring dry southwest flow to our CWA, resulting in mostly sunny skies, seasonably hot temperatures, and lower humidity. This pattern holds through Tuesday. There is one feature of note on Monday as the ECMWF brings a tropical wave/cyclone near the tip of the Baja Peninsula, which would suggest a return of deeper moisture to our area on Wednesday. The GFS is more bearish with this wave and does not show any moisture surge. There is plenty of time to watch this, and it is worth noting that a similar pattern last Thursday brought the current episode of deeper moisture and thunderstorms. && .AVIATION...For McCarran...Chances are a little better today of storms, especially in the higher terrain and in the surrounding flight corridors. An outside chance of a storm affecting the terminal this afternoon, but too low to mention in the TAF. Winds should be primarily southerly to southeasterly 7-12 kts. Chances of storms continue tonight and tomorrow. Outflow from these storms, should it reach the terminal, would produce sudden gusty/erratic winds. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered storms are expected to develop in Lincoln, Clark, San Bernardino, and Mohave Counties today, especially in the higher terrain. Outflow from these storms may affect the terminals, with gusty/erratic winds should this occur. Outside of convection, mainly south/southeast winds 5-15 kts, perhaps a bit stronger at KBIH, KIFP, and KEED. Light/terrain-driven winds expected overnight with chances of storms continuing. && .FIRE WEATHER...Monsoonal moisture will continue to stream into the area through Thursday...with chances of storms increasing in southern Nevada, eastern San Bernardino County, and Mohave County. Very heavy rainfall, frequent lightning, and gusty winds are possible with these storms. Conditions will begin to dry out from west to east on Friday, with a return to seasonably hot and rain- free conditions by Sunday. Conditions may approach critical fire thresholds this weekend, especially in the southern Great Basin, where stronger winds are forecast. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. Spotter activation may be necessary in Lincoln, Clark, Mohave, and San Bernardino Counties today through tomorrow. && Short Term/Aviation/Fire Weather: Shafer Long Term: Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:40 PM MST | Areal Flood Advisory | VEF | Mohave | 110 min |
| Aug 3, 11:44 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 12:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 1:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 2:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 2:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 3:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 3, 3:56 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 3, 4:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Aug 3, 4:53 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 3, 12:13 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 4:41 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Watches in Nevada, 2016Flash Flood Watches in Arizona, 2016Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.